Large deviations for the symmetric simple exclusion process in dimensions d ≥ 3

J. Quastel, F. Rezakhanlou, S. R.S. Varadhan

Research output: Contribution to journalArticlepeer-review

Abstract

We consider symmetric simple exclusion processes with L = ρ̄Nd particles in a periodic d-dimensional lattice of width N. We perform the diffusive hydrodynamic scaling of space and time. The initial condition is arbitrary and is typically far away form equilibrium. It specifies in the scaling limit a density profile on the d-dimensional torus. We are interested in the large deviations of the empirical process, N-d[∑L1 δxi(.)] as random variables taking values in the space of measures on D[0.1]. We prove a large deviation principle, with a rate function that is more or less universal, involving explicity besides the initial profile, only such canonical objects as bulk and self diffusion coefficients.

Original languageEnglish (US)
Pages (from-to)1-84
Number of pages84
JournalProbability Theory and Related Fields
Volume113
Issue number1
DOIs
StatePublished - Jan 1999

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Large deviations for the symmetric simple exclusion process in dimensions d ≥ 3'. Together they form a unique fingerprint.

Cite this